Hail, McMullen
- When
- February 24, 3:40 AM CST
- Where
- McMullen County, Tilden
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.450, -98.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 23, 9:00 PM CST, 6 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 900 PM CST WED FEB 23 2005 .UPDATE...18Z CYCLE OF THE GFS IS VERIFYING QUITE WELL PER LATEST MSAS WITH REGARD TO THE POSITION OF THE COLD FRONT AND SEE NO REASON TO DISPUTE IT/S MOVEMENT THEREAFTER. 00Z SOUNDINGS SHOWED A VERY UNSTABLE ENVIRONMENT WITH CONSIDERABLE CAPE AND STEEP LAPSE RATES. SIGNIFICANT BOUNDARY LAYER FORCING AND TROPOSPHERIC FORCING FROM AN APPROACHING MID-LEVEL SHORTWAVE OVER MEXICO WILL OVERSPREAD THE REGION OVERNIGHT/THURSDAY. ORGANIZING UPSTREAM CONVECTION WILL LIKELY SEND AN OUTFLOW BOUNDARY SOUTHWARD OVERNIGHT AND THROUGH THE ENTIRE CWA BY 12Z THURSDAY. THE STRONG COLD FRONT WILL LIKELY BE THROUGH THE NORTHERN CWA BY 12Z THURSDAY THEN QUICKLY OFFSHORE THEREAFTER. IT/S NOT INCONCEIVABLE THAT THE FRONT EVENTUALLY MERGES WITH THE OUTFLOW BOUNDARY. PRE-FRONTAL CONVECTION WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL(LOW WBZ HEIGHTS) AND STRONG GUSTY WINDS AS SEVERE PARAMETERS BECOME MORE FAVORABLE. SIGNIFICANT POST-FRONTAL ELEVATED CONVECTION EXPECTED THURSDAY GIVEN SIGNIFICANT/INCREASING MID-LEVEL FORCING AHEAD OF THE 850HPA COLD FRONT. LOCALLY HEAVY RAINFALL QUITE PROBABLE DURING THIS TIMEFRAME. CONDITIONS STILL FAVORABLE FOR PATCHY/AREAS OF ADVECTION FOG OVERNIGHT BUT EXTENT/INTENSITY TO BE SOMEWHAT LESS AS ENVIRONMENT TRANSITIONS TO A PRECIPITATION MODE. ONLY CHANGES WILL BE TO RAISE POPS ANOTHER 10% AND INCLUDE ENHANCED WORDING REGARDING THUNDERSTORM STRENGTH AND RAINFALL INTENSITY. && .AVIATION...MAIN CHALLENGE FOR TONIGHT WILL BE THE TIMING OF THE FRONT AND THE PRECIP ASSOCIATED WITH IT. HAVE GENERALLY GONE WITH THE FASTER GFS MODEL AND DEPENDING ON LATEST TRENDS...MAY HAVE TO GO EVEN FASTER WITH THE WIND SHIFT. ENOUGH INSTABILITY WITH THE FRONT TO GENERATE CONVECTION AND THUNDERSTORMS. CIGS AND VSBYS AOB IFR BEFORE FROPA. ENOUGH INSTABILITY BEHIND THE FRONT FOR ELEVATED CONVECTION TOMORROW...WITH CHANCES FOR THUNDER ENDING IN THE MID AFTERNOON OVER KVCT AS ATMOSPHERE BECOMES MORE STABLE. WILL SEE AT LEAST MVFR CIGS AFTER FROPA. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 85/SHORT-TERM 86/AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 300 AM CST THU FEB 24 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-241200- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 300 AM CST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT AND THURSDAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 AM THIS MORNING ALONG AND NORTH OF A LINE FROM LA SALLE COUNTY TO ARANSAS COUNTY. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF SOUTH TEXAS EARLY THIS MORNING...AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 70 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED LATE THURSDAY THROUGH FRIDAY...BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS MORNING. JR
AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1039 PM CST WED FEB 23 2005 TXZ229>234-239>247-241000- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 1039 PM CST WED FEB 23 2005 ...SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT AND THURSDAY... A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATE TONIGHT AND EARLY THURSDAY MORNING. A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH ABUNDANT MOISTURE AND INSTABILITY AND THE COLD FRONT TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS AFTER MIDNIGHT. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BECOME WIDESPREAD ON THURSDAY BEHIND THE COLD FRONT. SOME STORMS MAY BE STRONG WITH SMALL HAIL...STRONG GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THREAT FOR LOCALLY HEAVY RAINFALL WILL ALSO INCREASE ON THURSDAY. RAINFALL AMOUNTS WILL RANGE FROM 0.5 INCHES OVER THE WESTERN RIO GRANDE PLAINS TO 1.5 INCHES ACROSS THE COASTAL BEND WITH LOCALLY HIGHER AMOUNTS. RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP TE/BB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 217 AM CST THU FEB 24 2005 TXZ229>234-245>247-241400- ARANSAS-BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO- VICTORIA- 217 AM CST THU FEB 24 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 800 AM CST THURSDAY MORNING. THE WATCH INCLUDES THE COUNTIES OF ARANSAS...BEE...CALHOUN...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...REFUGIO AND VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...ENCINAL...GEORGE WEST...GOLIAD...PORT LAVACA...PORT OCONNOR...REFUGIO...ROCKPORT...SEADRIFT...SKIDMORE... THREE RIVERS...TILDEN AND VICTORIA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A DIME OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT WWW.SRH.NOAA.GOV/CRP JR
The Corpus Christi radar (KCRP), 126 km away, was scanning. The volume nearest the first event began at 09:39 UTC.
2 hail. Local standard time, as filed.
Penny-sized hail on FM 799.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439108, 5439109.